MAUDE Adverse Event Report: MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X11MM); OCCLUSION BALLOON CATHETER

MICROVENTION, INC. SCEPTER C OCCLUSION BALLOON (4X11MM); OCCLUSION BALLOON CATHETER
Model Number BC0411XC-ID
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device has not been returned to the manufacturer for analysis.
 
Event or Problem Description
It was reported that while using the balloon to assist in coil embolization of an aneurysm, the balloon suddenly deflated.There was no reported patient injury.The patient's current condition is reported to be "ok.".
 
Additional Manufacturer Narrative
Two scepter xc balloon devices were returned within the same container.It could not be determined which device is associated with this complaint.Device # 1 investigation: visual investigation of the returned device found loose coil under the polyimide ring.Due to the hub's inflation port being occluded with what was most likely contrast, the hub was bypassed to test balloon inflation.A pinhole leak was found 2mm proximal to the proximal balloon marker band.Device # 2 investigation: visual investigation of the returned device found loose coil under the polyimide ring.Due to the hub's inflation port being occluded with what was most likely contrast, the hub was bypassed to test balloon inflation.A pinhole leak was found 1mm distal to the proximal balloon marker band.The physical evaluation of the devices could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification, which could have occurred due to handling or over-inflation.

Brand Name
SCEPTER C OCCLUSION BALLOON (4X11MM)
Common Device Name
OCCLUSION BALLOON CATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo, ca
MDR Report Key10318042
Report Number2032493-2020-00183
Device Sequence Number11491045
Product Code MJN
UDI-Device Identifier00842636020591
UDI-Public(01)00842636020591(11)191118(17)221031(10)191118523
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberBC0411XC-ID
Device Catalogue NumberBC0411XC
Device Lot Number191118523
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 06/23/2020
Supplement Date Received by Manufacturer07/27/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR